0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Possible Paliperidone-Related Pons Infarction
Cheng-Chen Chang; Wen-Fang Wang; Te-Jen Lai, M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2014;26:E15-E16. doi:10.1176/appi.neuropsych.13010001
View Author and Article Information

All authors declared no conflict of interest in the case report.

Dept. of Psychiatry
Changhua Christian Hospital
Institute of Medicine, Chung Shan Medical University Taiwan

School of Nursing, China Medical University

Dept. of Psychiatry
Chung Shan Medical University Hospital
Taichung, Taiwan

Correspondence: Dr. Chang; e-mail: 55810@cch.org.tw

Copyright © 2014 by the American Psychiatric Association

Extract

To the Editors: Risperidone-treated patients with dementia experienced more strokes and transient ischemic attacks than did placebo-treated patients.1 Paliperidone (9-hydroxy- risperidone) is the principal active metabolite of risperidone. Whether paliperidone increases the risk of cerebrovascular adverse events (CVAEs) in patients with schizophrenia is unknown. Here, we report on a schizophrenia patient with hypertension and hyperlipidemia who developed a pons infarction shortly after receiving paliperidone.

Figures in this Article

First Page Preview

View Large
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Important Drug Safety Information:  RISPERDAL (risperidone) and Cerebrovascular Adverse Events in Placebo-Controlled Dementia Trials.  Janssen-Ortho Inc.; available at http://www.hc-sc.gc.ca/hpfb-dgpsa/tpd-dpt/risperdale.html; 2003
 
Sacchetti  E;  Turrina  C;  Cesana  B  et al:  Timing of stroke in elderly people exposed to typical and atypical antipsychotics: a replication cohort study after the paper of Kleijer, et al.  J Psychopharmacol 2010; 24:1131–1132
[CrossRef] | [PubMed]
 
Kleijer  BC;  van Marum  RJ;  Egberts  AC  et al:  Risk of cerebrovascular events in elderly users of antipsychotics.  J Psychopharmacol 2009; 23:909–914
[CrossRef] | [PubMed]
 
Smith  DA;  Beier  MT:  Association between risperidone treatment and cerebrovascular adverse events: examining the evidence and postulating hypotheses for an underlying mechanism.  J Am Med Dir Assoc 2004; 5:129–132
[CrossRef] | [PubMed]
 
Huybrechts  KF;  Schneeweiss  S;  Gerhard  T  et al:  Comparative safety of antipsychotic medications in nursing home residents.  J Am Geriatr Soc 2012; 60:420–429
[CrossRef] | [PubMed]
 
Wallaschofski  H;  Donné  M;  Eigenthaler  M  et al:  PRL as a novel potent cofactor for platelet aggregation.  J Clin Endocrinol Metab 2001; 86:5912–5919
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 4.  >
Textbook of Traumatic Brain Injury, 2nd Edition > Chapter 2.  >
Textbook of Traumatic Brain Injury, 2nd Edition > Chapter 2.  >
Textbook of Traumatic Brain Injury, 2nd Edition > Chapter 2.  >
Topic Collections
Psychiatric News
PubMed Articles
Possible paliperidone-related pons infarction. J Neuropsychiatry Clin Neurosci 2014;26(1):E15-6.